Posted by: PD Warrior | August 28, 2007

Did anyone get the number of that truck?

I am not quite sure exactly what hit me yesterday, but it must have been something pretty big and moving pretty darn fast. At least that’s what it felt like. Unfortunately, the reality of it is that I know all too well exactly what hit me. It was my medications.

I know I have said this before, but some days I really believe my pills are stronger than other days. It’s as if there is an extra mg(milligram) or so of medication in the tablet. This would be great if all it did was help my Parkinson’s symptoms, but with the extra strength med comes extra strength side effects that, as far as I’m concerned, cancel out any benefit of the medication in the first place.

For me, one of the worst side effects is sudden onset of sleepiness. To say that happened yesterday doesn’t even begin to describe it. I had all could do to keep my eyes open. On top of that I had some pretty bad cramps in my shoulder on and off throughout the day, and a lot of facial dyskinesia – uncontrolled movements of facial muscles – and a lot of uncontrolled movements of my mouth and tongue. I literally had to ask permission from my boss to chew a piece of gum (a big no-no where I work) to help keep my tongue and lips under control. The good thing about these dyskinesias is that I can control them a little if I am trying to make some sort of purposeful movements with the muscles. The minute I relax, however, it’s back to the drawing board.

It was so bad yesterday that I actually had to go to bed 3 hours earlier than usual. Then today I woke up feeling fine. I took my pills without anything unusual happening at all. I was back to my “normal” abnormalities. 

Advertisements

Responses

  1. you just gave me another reason to explain why some people chew gums in such unexpected places. thank you for sharing….

    Like

  2. Hi Joe,

    I’m sure you are aware that Mirapex can cause sudden sleep attacks in some patients, which is one of the worst things can happen while one is driving. Fortunately, I discovered this as a passenger and not a driver. Ever since I stopped taking Mirapex, I don’t fall asleep unexpectedly.

    I believe you are describing tongue dystonia later in your post. I’m glad that chewing gum worked.

    It always amazes me how a good night’s sleep seems to help. If I could bottle it and sell it, I would.

    Kate Kelsall
    Shake, Rattle and Roll
    http://katekelsall.typepad.com/my_weblog/

    Like


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: